How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Bill Your Own Question
Bill, LCSW, Consultant, Expert Witness
Category: Mental Health
Satisfied Customers: 3705
Experience:  35 years treating individuals, couples, families with mental health and substance abuse prob's
Type Your Mental Health Question Here...
Bill is online now
A new question is answered every 9 seconds

Ive been on avanza 15mgs now for 5 weeks for treating anxiety..after

This answer was rated:

Ive been on avanza 15mgs now for 5 weeks for treating anxiety..after 2-4 weeks i felt a massive boost like i was back to my old self. The side effects i had were the vivid dreams and night sweating which went away.. lately i feel like im coming back down in my mood and my old symptoms are returning.. loss of apetite (i am eating) and my mouth is dry again..ive gone from feeling 100% better to now only 50% better.. i guess its a start but im now experiencing constant ringing in my ears. is this another sympton of anxiety? ive never had any suicidal thought or anything like that but i am getting frusrtated as i thought i was on the improve. im a very light sleeper and was on aropax but i couldnt sleep for the life of me so we decided to switch to avanza..should i increase my dosage to 30mgs? will i feel like a zombie due to the larger dosage? im also a smoker, roughly about 10 cigarettes a day..

Bill :

Hello- Thank you for asking the question. I have over 30 years of experience working with individuals, couples and families & am happy to reply.

Bill :

I am sorry to hear about this problem.


Avanza is a medication that can be increased to between 30 and 45 mg per day as long as you have Doctor approval.


The fact that you have been taking 15 mg is most likely why you have had some regression in the way that you feel and there should be no complications by increasing this (again--unless your prescribing doctor feels otherwise.)


The ringing in your ears is also a side effect of the medication which should reduce in time. This is also the same

with the anxiety.


Bill :

The increase of this medication should reduce the anxiety.



Bill :

If you are to increase the dosage and don't start to feel better in a few days, Contact your Doctor.


Complete information for you to review on this medication is here:

Bill :

I see you are in chat- Do you have additional questions for me now?

If so, please type


Just more concerned really..I honestly thought 15mgs was enough to treat to anxiety but i guess theres no harm in increasing my dose to 30mgs. im seeing my gp tomorrow and ive taken a couple days off work just in case and i have the weekend to see how i go.. im just scared that what if this medication doesnt work but it should be ok.. the ringing in the ears has only started the past 2 days

Bill :

This is an antidepressant that typically is found to work best in people when using between 30-45 mg per day. As you noted, you found a "boost" and that is what is suppose to happen however, if you then started to feel down again, it is an indication that you need a higher dosage and then you should feel better again.

Bill :

Here is a great article about Depression in Men:


You will also find support and information at:



Bill :

I trust these links will add benefit to your treatment, Talk to your GP and I think you will be fine.


Sound good?



Thanks Bill.

Bill :

You are most welcome

Please Leave Positive Rating so that I receive credit for my time

Bill and 3 other Mental Health Specialists are ready to help you

Related Mental Health Questions